Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hi, I'm Dr. Peter. Welcome to JustAnswer. I'm reviewing your question now, and will post back with your reply ASAP.
Welcome! Thanks for asking your question. My name is***** am a licensed veterinarian and I will be assisting you today. First I need to ask you a few questions so that I can be well informed and give you the best advice.
1- How long has it been since you think he ate it?
2- Do you have hydrogen peroxide 3%?
Please give me 5-10 minutes to type your answer. Thank you.
Yolanda, in a 6 lbs dog as you may already know 100mg of atenolol is significant and can cause lethargy, slow heart rate (bradycardia), hypotension (decrease blood pressure), etc. this can be seen as difficulty walking, weakness, changes in respiration, etc. I would try to induce vomiting with hydrogen peroxide 3%. This is what you can do:
1- Give him 1/2 teaspoon of hydrogen peroxide orally to induce vomiting.2- Allow him to walk for a minute and move his belly to mix stomach content with peroxide. If he does not vomit within 5-10 minutes, repeat it again. Can give a total of 3 times 5-10 minutes apart.3- If he does not vomit or you do not see the pills in the vomit I would have him seen by ER veterinarian, they can induce vomiting with apomorphine and provide supportive care if symptoms develop.
My goal is to provide you with excellent service - I hope I've provided the information you were seeking, if you feel you have received anything less, please reply back as I am happy to address follow-up questions. Kindly rate me when you are done.
The idea of inducing vomiting is to avoid any symptoms, this dose could be life-threatening for such a small dog. If you want to wait observe them closely for the next 8-12 hours, if you see no symptoms during this period then not likely for symptoms to develop or they did not take the pills.
I am sorry for the delay in response, I was offline by the time you came back. In response to your question, inducing vomiting after 8-12 hours will not help as the pills have moved out of the stomach and absorbed into the body. The idea behind inducing vomiting is to remove the pills from the stomach to prevent absorption, this should be done within 1-2 hours of ingestion. I hope your dogs did well and did not develop any symptoms.